Logic Journal of the IGPL 30 (1):1-20 (2022)

This paper is devoted to the problem of existence of saturated models for first-order many-valued logics. We consider a general notion of type as pairs of sets of formulas in one free variable that express properties that an element of a model should, respectively, satisfy and falsify. By means of an elementary chains construction, we prove that each model can be elementarily extended to a $\kappa $-saturated model, i.e. a model where as many types as possible are realized. In order to prove this theorem we obtain, as by-products, some results on tableaux and their consistency and satisfiability and a generalization of the Tarski–Vaught theorem on unions of elementary chains. Finally, we provide a structural characterization of $\kappa $-saturation in terms of the completion of a diagram representing a certain configuration of models and mappings.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1093/jigpal/jzaa027
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 70,163
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

[Introduction].Wilfrid Hodges - 1988 - Journal of Symbolic Logic 53 (1):1.
[Introduction].Wilfrid Hodges - 1986 - Journal of Symbolic Logic 51 (4):865.
Substructural Fuzzy Logics.George Metcalfe & Franco Montagna - 2007 - Journal of Symbolic Logic 72 (3):834 - 864.
On Theories and Models in Fuzzy Predicate Logics.Petr Hájek & Petr Cintula - 2006 - Journal of Symbolic Logic 71 (3):863 - 880.

View all 17 references / Add more references

Citations of this work BETA

Lindström Theorems in Graded Model Theory.Guillermo Badia & Carles Noguera - 2021 - Annals of Pure and Applied Logic 172 (3):102916.

Add more citations

Similar books and articles

Automorphisms of Countable Short Recursively Saturated Models of PA.Erez Shochat - 2008 - Notre Dame Journal of Formal Logic 49 (4):345-360.
Equality-Free Saturated Models.P. Dellunde - 2003 - Reports on Mathematical Logic:3-22.
Elementary Cuts in Saturated Models of Peano Arithmetic.James H. Schmerl - 2012 - Notre Dame Journal of Formal Logic 53 (1):1-13.
Saturated Models in Institutions.Răzvan Diaconescu & Marius Petria - 2010 - Archive for Mathematical Logic 49 (6):693-723.
Models with the Ω-Property.Roman Kossak - 1989 - Journal of Symbolic Logic 54 (1):177-189.
An Omitting Types Theorem for Saturated Structures.A. D. Greif & M. C. Laskowski - 1993 - Annals of Pure and Applied Logic 62 (2):113-118.
Arithmetically Saturated Models of Arithmetic.Roman Kossak & James H. Schmerl - 1995 - Notre Dame Journal of Formal Logic 36 (4):531-546.
Continuous Model Theory. [REVIEW]J. M. P. - 1966 - Review of Metaphysics 20 (2):364-364.
Four Problems Concerning Recursively Saturated Models of Arithmetic.Roman Kossak - 1995 - Notre Dame Journal of Formal Logic 36 (4):519-530.
Remarks on Structure Theorems for -Saturated Models.Tapani Hyttinen - 1995 - Notre Dame Journal of Formal Logic 36 (2):269-278.


Added to PP index

Total views
3 ( #1,357,809 of 2,506,527 )

Recent downloads (6 months)
1 ( #416,791 of 2,506,527 )

How can I increase my downloads?


My notes